Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2008, 7:37 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 4, 2008, 8:18 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 042337
SVRRNK
VAC083-143-050030-
/O.NEW.KRNK.SV.W.0113.080604T2337Z-080605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 830 PM EDT.
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRETNA...AND MOVING EAST AT 38 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHALK LEVEL...
LEDA...
CRYSTAL HILL...
SCOTTSBURG...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3660 7872 3679 7950 3706 7946 3696 7876
3684 7870 3671 7868
TIME...MOT...LOC 2337Z 284DEG 33KT 3690 7932
$$
WERT1 follow-up statement
000
WWUS51 KRNK 050018
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT WED JUN 4 2008
VAC083-143-050027-
/O.CAN.KRNK.SV.W.0113.000000T0000Z-080605T0030Z/
HALIFAX VA-PITTSYLVANIA VA-
817 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA AND
HALIFAX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO
BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3660 7872 3679 7950 3706 7946 3696 7876
3684 7870 3671 7868
TIME...MOT...LOC 0017Z 284DEG 33KT 3681 7888
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:21 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 3:21 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT WED JUN 4 2008 .SYNOPSIS... A WARM FRONT WILL BECOME STALLED OVER THE GREAT LAKES REGION AND PENNSYLVANIA BY THIS WEEKEND. WHILE THIS TAKES PLACE...HIGH PRESSURE WILL BUILD OVER OUR REGION AND REMAIN STATIONAY THROUGH THE MIDDLE OF NEXT WEEK. A SUMMER-LIKE HOT AND HUMID PATTERN IS EXPECTED. && .NEAR TERM /THROUGH THURSDAY/... A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL BUILD NORTH AND EAST INTO THE BLACKSBURG FORECAST AREA TONIGHT THROUGH THURSDAY...GRADUALLY FORCING BAROCLINIC ZONE WELL TO OUR NORTH. DESPITE GOOD INSTABILITY OVER THE AREA...STRENGTHENING CAPPING INVERSION CENTERED AT 7500-10000 FOOT LEVEL WILL PROGRESSIVELY LIMIT EXTENT OF CONVECTION OVER THE AREA THROUGH THURSDAY. CURRENT CONVECTIVE COMPLEX TO THE NORTHWEST AND NORTH OF THE BLACKSBURG AREA SHOULD CONTINUE TO PROPAGATE MAINLY EAST ALONG/NEAR THETA-E RIDGE AXIS. HOWEVER...SUFFICIENT CONCERN STILL EXISTS THAT OUTFLOW BOUNDARY FROM THIS SYSTEM MAY PROVIDE THE NEEDED LOW LEVEL FORCING AND CONVERGENCE TO CRACK CAP...RESULTING IN EXPLOSIVE DEVELOPMENT ACROSS OUR NORTHERN TIER COUNTIES. WILL THEREFORE CONTINUE WITH EXISTING TORNADO WATCHES UNTIL THIS THREAT DIMINISHES. OTHERWISE...WILL HAVE TO RELY ON DIFFERENTIAL HEATING THAT WILL EXIST MAINLY OVER THE MOUNTAINS AND FOOTHILLS TO FIRE UP AN ISOLATED OR WIDELY SCATTERED THUNDERSTORM. ONCE AGAIN...ANY STORM THAT HAS SUFFICIENT FOCUSED UPWARD VERTICAL MOTION TO CRACK THE CAP SHOULD GO SEVERE QUICKLY...SO WILL CONTINUE WITH LOW THREAT PROBABILITY OF PRECIPITATION ACROSS THE SOUTHERN ZONES UNTIL LOSS OF DAYTIME HEATING ELIMINATES THERMODYNAMIC SUPPORT FOR SUCH DEVELOPMENT. GUIDANCE TEMPERATURES ARE CONSISTENT AND LOOK FAIRLY REASONABLE FOR LOWS TONIGHT AND HIGHS ON THURSDAY. HOWEVER...MAY BE JUST A BIT TOO HIGH IN MOST AREAS BY A DEGREE OR TWO ON THURSDAY SINCE DAYTIME HEATING WILL BE OFFSET SOMEWHAT BY CONTRIBUTION OF EVAPOTRANSPIRATION AND SOME EVAPORATIVE COOLING FROM MOIST GROUND WHERE RAIN HAS FALLEN RECENTLY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... BEGINNING ON FRIDAY...THE NATION WILL TRANSITION INTO A PATTERN THAT WILL PLACE AN UPPER RIDGE ACROSS THE EASTERN U.S. FROM ROUGHLY THE MID-ATLANTIC REGION AND POINTS SOUTH WITH THE RESULT BEING VERY MUCH LIKE A TYPICAL SUMMER PATTERN. BUILDING HEIGHTS WILL ALLOW FOR PROGRESSIVELY WARMER TEMPERATURES FRIDAY AND SATURDAY. WHILE THERE WILL BE NO UPPER LEVEL FORCING TO CONTEND WITH GIVEN THE CLOSEST BAROCLINIC ZONE WILL BE WELL WEST OF THE REGION...DAYTIME HEATING WITH A JUICY BOUNDARY LAYER AIRMASS WILL ALLOW FOR SUMMERTIME STYLE DIURNAL CONVECTION IN THE MOUNTAINS WHERE DIFFERENTIAL HEATING AND OROGRAPHICAL AFFECTS WILL ADD TO CONVECTION POTENTIAL IN THIS AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SUNDAY THROUGH WEDNESDAY THIS SUMMERTIME PATTERN WILL CONTINUE WITH MORE DIURNAL ISOLATED/SCATTERED CONVECTION OVER THE MOUNTAINS. DURING THIS PERIOD...AND ALSO THE EARLIER FRIDAY/SATURDAY TIME PERIOD...STEERING WINDS WILL BE WEAK...SO ANY STORMS THAT DO FORM ARE EXPECTED TO BE SLOW MOVERS THAT WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY VERY HEAVY RAINFALL. WILL BE FOLLOWING GUIDANCE FROM HPC DURING THIS PERIOD FOR BOTH TEMPERATURES AND DEW POINTS. FRIDAY THROUGH WEDNESDAY THE REGION WILL HAVE THE POTENTIAL OF ACHIEVING SOME NEW RECORD HIGH TEMPERATURES. A LIST OF RECORDS ARE POSTED IN THE CLIMATE SECTION OF THIS DISCUSSION. ALSO...THE RESULTANT HEAT INDICES SUGGEST VALUES THAT WILL SURPASS THE HEAT ADVISORY THRESHOLD OF 105 F GENERALLY ALONG AND EAST OF A LINE FROM BUCKINGHAM TO DANVILLE TO REIDSVILLE LINE. WILL BE UPDATING THE HWO TO REFLECT THIS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... EXPECT TO SEE MAINLY VFR CONDITIONS AT ALL BLACKSBURG TERMINAL FORECAST SITES FOR THE BETTER PART OF THE NEXT FIVE DAYS AS UPPER RIDGE PROGRESSIVELY BUILDS OVER AREA...LEADING TO MUCH WARMER AND DRIER WEATHER PATTERN. ALTHOUGH THE ATMOSPHERE OVER THE AREA REMAINS UNSTABLE...CAPPING INVERSION WILL PROGRESSIVELY LIMIT THE AMOUNT OF DAYTIME CONVECTION EACH DAY...WITH THREAT MAINLY CONFINED TO THE MOUNTAINS IN THE FORM OF AN ISOLATED THUNDERSTORM DURING THE TIME OF BEST SURFACE HEATING (MID AFTERNOON INTO EARLY EVENING). MOST ORGANIZED CONVECTION SHOULD REMAIN NORTH OF ALL BLACKSBURG TERMINAL FORECAST SITES...SO NOT INCLUDED AS PREVAILING OR TEMPO GROUP AT ANY FORECAST SITE. AS THE AIRMASS OVER THE AREA STAGNATES DURING THE NEXT SEVERAL DAYS... SOMEBRIEF MVFR VISIBILITIES MAY BE EXPERIENCED AROUND DAYBREAK IN THE TYPICALLY FAVORED AREAS SUCH AS NEAR KLWB...AND PERHAPS OUT ACROSS THE PIEDMONT (KLYH AND KDAN). SOME OCCASIONAL MVFR VISIBILITIES MAY OCCUR FROM TIME TO TIME AS WELL ACROSS THE PIEDMONT DURING THE DAYTIME HOURS DUE TO SOME LIGHT HAZE...OTHERWISE UNRESTRICTED CONDITIONS WILL PREVAIL. && .CLIMATE... RECORD HIGH TEMPERATURES JUNE 5 THROUGH JUNE 10. BLACKSBURG VA BLUEFIELD WV DANVILLE VA 6/5...88 IN 2002 6/5...86 IN 2005 6/5...94 IN 2002 6/6...88 IN 2002 6/6...87 IN 2007 6/6...96 IN 1985 6/7...89 IN 1984 6/7...88 IN 2007 6/7...98 IN 1971 6/8...90 IN 1984 6/8...89 IN 2007 6/8...98 IN 1988 6/9...92 IN 1953 6/9...88 IN 1966 6/9...97 IN 1990 6/10..90 IN 1999 6/10..89 IN 1999 6/10..99 IN 1963 LYNCHBURG VA ROANOKE VA 6/5...99 IN 1925 6/5...98 IN 1925 6/6...95 IN 1939 6/6...96 IN 1939 6/7...96 IN 1940 6/7...95 IN 1925 6/8..100 IN 1933 6/8...97 IN 1933 6/9...99 IN 1933 6/9...98 IN 1933 6/10..98 IN 1914 6/10..96 IN 1914 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...WERT SHORT TERM...DS LONG TERM...DS AVIATION...WERT CLIMATE...DS
Hazardous weather outlook, Jun 4, 4:23 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 423 PM EDT WED JUN 4 2008 VAZ019-020-024-035-047-WVZ045-052030- ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-BUCKINGHAM-GREENBRIER- 423 PM EDT WED JUN 4 2008 ...TORNADO WATCH 447 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH SATURDAY... HEAT INDICES WILL BE IN THE 90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>004-018>020-VAZ007-009>018-022-023-032>034-043-WVZ042>044- 052030- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS- MONROE- 423 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING. SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...FREQUENT LIGHTNING...AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH SATURDAY... HEAT INDICES WILL BE IN THE 90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>046-058-059-052030- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX- CHARLOTTE- 423 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING. SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...FREQUENT LIGHTNING...AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH SATURDAY...HEAT INDICES WILL BE IN THE 90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. SUNDAY THROUGH TUESDAY...HEAT INDICES ARE EXPECTED TO BE AROUND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 3:48 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT WED JUN 4 2008 WVZ043>045-042115- MONROE WV-GREENBRIER WV-SUMMERS WV- 348 PM EDT WED JUN 4 2008 ...LINE OF STRONG THUNDERSTORMS MAY AFFECT THE REGION LATE THIS AFTERNOON... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL WEST VIRGINIA...MOVING SOUTHEAST AT 55 MPH. THIS LINE OF STRONG TO SEVERE STORMS MAY AFFECT LOCATIONS ACROSS THE GREENBRIER VALLEY AROUND 5 PM. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND FREQUENT DANGEROUS LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT FOR GREENBRIER COUNTY UNTIL 8 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
Local storm report, Jun 4, 5:07 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 3 NNW ALTAVISTA 37.16N 79.32W
06/03/2008 E1.75 INCH CAMPBELL VA PUBLIC
GOLF BALL SIZE HAIL ESTIMATED BY THE PUBLIC IN TOWN OF
LYNCH STATION.
&&
SKSpecial weather statement, Jun 4, 5:17 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 517 PM EDT WED JUN 4 2008 WVZ045-042215- GREENBRIER WV- 517 PM EDT WED JUN 4 2008 ...STRONG STORMS OVER WESTERN GREENBRIER COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHEAST OF BABCOCK STATE PARK...OR ABOUT 3 MILES NORTHWEST OF BINGHAM...MOVING EAST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...DUO...ANJEAN AT 525 PM EDT...TROUT AT 535 PM EDT...LEONARD AT 540 PM EDT...BEARTOWN STATE PARK...RORER AT 545 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE HALF INCH OR MORE DURING THE NEXT HOUR. IN ADDITION WIND GUSTS TO 45 MPH ALONG WITH SOME SMALL HAIL COULD OCCUR. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
Local storm report, Jun 4, 6:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/04/2008 E0.88 INCH FRANKLIN VA TRAINED SPOTTER
NICKEL HAIL FELL FROM 645 UNTIL 650 PM EDT ALONG WITH
DAMAGING WINDS RESULTING IN LARGE TREE LIMBS BEING DOWNED
&&
WERTLocal storm report, Jun 4, 7:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/04/2008 E1.50 INCH FRANKLIN VA PUBLIC
&&
WERTLocal storm report, Jun 4, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG HOT SPRINGS 38.00N 79.83W
06/04/2008 BATH VA PUBLIC
TREE DOWN IN HOT SPRINGS.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:19 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 56 min |
| Jun 3, 8:49 PM EDT | Tornado Warning | RNK | Bedford, Campbell | 25 min |
| Jun 3, 9:09 PM EDT | Tornado Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 52 min |
| Jun 4, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 54 min |
| Jun 4, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 36 min |
| Jun 4, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 90 min |
| Jun 4, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.